Patient Forum

  Print 
6 month post CK; side effects remain
JJPhare
Posted: Friday, February 24, 2012 9:25 AM
Joined: 5/22/2011
Posts: 21


Underwent CK in Colorado 7/11; PSA=13, Gleason 6, T1c, age 62
3 month PSA= 2.6   6 month PSA= 1.7
Still have side effects of minor dribbling / incontinence and rectal discharge
 During 8/2011, started having rectal discharge soiling underwear 5x day
Increased fiber intake and probiotics did no good
During 12/11, started hydrocortisone suppositories which reduced rectal discharge to 2-3x per day however I still have regular itching.
Any other similar instances or follow up advice?

Allen_E.
Posted: Friday, February 24, 2012 11:25 AM
Joined: 8/8/2010
Posts: 539


I'm so sorry to hear you're suffering from urinary and rectal side effects of treatment. After almost a year post-treatment, I had a flare-up of symptoms. My urinary symptoms were urgency, frequency and incomplete emptying. My rectal symptoms -- well, let's just say I learned to sit down on the toilet every time I thought I had to fart. For the front, my RO gave me Flomax at first, but even at twice a day, it didn't do much. I also took ibuprofen -- 600mg/ 3x a day for the inflammation. I asked my urologist about Rapaflo - 8mg once a day. This cleared everything up. Great stuff! For the back end, my proctologist gave me mesalamine, which is available as oral capsules, suppository or enema. I tried the suppository called Canasa, which worked for me. My doctors had free samples which cleared everything up before I had to buy any. I hope you find something that works for you.

- Allen (not an MD)
JJPhare
Posted: Friday, February 24, 2012 2:50 PM
Joined: 5/22/2011
Posts: 21


I had Flomax for the first month which did very little but the frequency and burn went away after 2 - 3 weeks. The rear end issues started a few weeks later when the CK radiologist suggested the increased fiber. With negative results, my physician gave me an Rx for Anusol suppositories with hydrocortisone which reduced but did not eliminate the problem. I will ask the MD about Mesalamine and Canasa. Thanks for your info.

c6vette
Posted: Saturday, February 25, 2012 7:26 AM
Joined: 2/19/2011
Posts: 16


My Uro suggested I cut back on coffee/caffine intake. It could have an effect on both the prostrate and bowel issues. Easy fix if it works.
alan katz md
Posted: Sunday, February 26, 2012 2:51 PM
Joined: 10/10/2008
Posts: 463


JJ    Hang in there. Based on my experience, thing will get better ove the next few months even if you do nothing. Stay with the cortisone enemas  and the bowel problems should abate. I have not seen these problems last too long. Similarly, the urinary symptoms should resolve slowly over time

Alan Katz


Alan J Katz MD JD

Flushing Radiation Oncology

40-22 Main St  Flushing NY

akatzmd@msn.com

 


JJPhare
Posted: Monday, February 27, 2012 8:15 AM
Joined: 5/22/2011
Posts: 21


Thanks for the encouragement Dr. Katz. I have met several CK post toasties who have had the same experience although they are a little older than me and thus age might be a factor. Just knowing that there is the possibility of this subsiding makes the day a little brighter.

KO
Posted: Thursday, May 31, 2012 7:12 AM
Joined: 5/24/2012
Posts: 19


JJPhare - how are you doing now? Sounds like your side effects lasted quite a while.
Suggiebell
Posted: Sunday, June 17, 2012 7:25 PM
Joined: 6/17/2012
Posts: 2


See my post under false promises!
Suggiebell1
alan katz md
Posted: Monday, June 18, 2012 9:41 AM
Joined: 10/10/2008
Posts: 463


To JJ and Suggiebell

Just in case the symptoms do not subside, I recommend considering hyperbaric oxygen. A few of my patients with unusually severe urethral or rectal symptoms in th epast have had great improvement.

Just curious, did either of you get treated with the IRIS collimator?


Alan J Katz MD JD

Flushing Radiation Oncology

40-22 Main St  Flushing NY

akatzmd@msn.com

 


DanL
Posted: Saturday, August 04, 2012 10:12 AM
Joined: 11/17/2011
Posts: 33


Dr. Katz is being a bit modest here . His patients overall have quite low side effects , the Iris being of great help towards that . No disrespect meant towards any physicians , but who you use is just as important as what treatment you get .
viperfred
Posted: Saturday, August 04, 2012 11:39 PM
Joined: 10/10/2008
Posts: 788


Agree!


 

Jump to different Forum...